Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Analgesic Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

neuropathy

My husband has neuropathy of the legs. Should he wear support stockings?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy in the setting of HIV treatment generally is managed most often by effective HIV treatment, switching off possibly offending drugs, and a range of analgesics and/or drugs for pain/neuropathy. Support hose are not usually effective in that... Read more »

neuropathy: psych meds vs. pain management meds

I am an HIV Case Manager and am looking for some advice in a complex situation regarding neuropathy. My client who is sitting here with me has been experiencing "firery painful feeling from his feet up his legs to his extremities, up his arms,...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
There are some psychiatric medications that are used as adjunctive treatments for neuropathic pain. Those most commonly used in practice are antidepressants (amitriptyline,imipramine, desipramine, nortriptyline and doxepinand) and anticonvulsants,... Read more »

Neuropathy

Dear Doctors, I am suffering from neuropathy, this has been going on for sometime now, but yet I have no reliefe. I have been Postive since Mar of 1983 and have been on AZT since about 1984, in the meantime I have done all the "D" drugs,...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
You must have gotten some of your dates wrong (did you mean 1993 and 1994?), but to respond to your question:Neuropathy is a difficult problem to treat. It can result from HIV, drugs, infections, vitamin deficiencies and other causes. It can also be... Read more »

DT4 & Neuropathy

Ok I was on dt4 dor two months and the pain and tingling in my feet were crazy. I stopped teh drug I am now taking Kalentra, zigen and small dose of azt 200 mg a day cause small doses work well for me. VL is 0 t cells are 485 have never been hight I...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
"Coasting" is the time after the drug is stopped when the neuropathy may persist or even worsen. It may take some time for the neuropathy to completely go away and in the meantime I would use analgesics and neurotin or lamictal as needed... Read more »
Connect With Others

Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?

Read more »

Neuropathy?

Posted by Anonymous
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?





Read more »

What is neuropathy pain?

Posted by bura, 3 Replies
Can someone describe what is neuropathy pain? Read more »

NEUROPATHY

Posted by Anonymous, 1 Reply
i am experiencing what i think is the beginnings of hiv neuropathy. in the mornings, i can see the blood fill my lower legs and standing becomes uncomfortable. standing anywhere for long periods of times becomes uncomfortable. my legs are weak. ... Read more »